Article Text

PDF

Fatal disseminated cryptococcosis following intraocular involvement.
  1. J A Schulman,
  2. C Leveque,
  3. M Coats,
  4. L Lawrence and
  5. J C Barber
  1. Department of Ophthalmology, University of Texas Medical Branch, Galveston 77550.

    Abstract

    A 33-year-old man was treated with systemic steroids for a retinal inflammatory lesion before the diagnosis of cryptococcal retinitis and meningitis was suspected. He died from central nervous system disease despite treatment with parenteral antifungals. Histopathological studies demonstrated ocular and disseminated systemic infection with Cryptococcus neoformans. Direct cryptococcal involvement of the eye is rare and is usually associated with disseminated disease. Systemic steroids must be used with caution, and patients who take these drugs require frequent monitoring.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.